Preprint 141/2006

Quasi-Hamiltonian Structure and Hojman Construction

José Cariñena, Partha Guha, and Manuel Rañada

Contact the author: Please use for correspondence this email.
Submission date: 05. Dec. 2006
Pages: 18
published in: Journal of mathematical analysis and applications, 332 (2007) 2, p. 975-988 
DOI number (of the published article): 10.1016/j.jmaa.2006.08.092
MSC-Numbers: 37J35, 70H06
Keywords and phrases: Poisson bivector, quasi Hamiltonian, KdV
Download full preprint: PDF (174 kB)

Given a smooth vector field formula3

and assuming the knowledge of an infinitesimal symmetry X,

Hojman [J. Phys. A 29 (1996), no. 3, 667-674]

proposed a method for finding both a Poisson tensor

and a function H such that formula3 is the corresponding

Hamiltonian system.

In this paper we approach the problem from geometrical point of view.

The geometrization leads to the

clarification of several concepts and methods used in Hojman's paper.

In particular the relationship between the nonstandard

Hamiltonian structure proposed by Hojman

and the degenerate quasi-Hamiltonian structures

introduced by Crampin and Sarlet [J.Math.Phys 43 (2002) 2505-2517]

is unveiled in this paper. We also

provide some applications of our construction.

04.01.2023, 02:13